# SDR JIKA2015010802

- Difficulty date: January 8, 2015
- Submitted: January 19, 2015
- Operation: Air carrier
- Aircraft: N27426
- Make and model: Piper PA-31-350
- Aircraft serial: 317752175
- Aircraft time: 20,680 hours, 26,837 cycles
- Engine: Lyc TIO540*
- System (JASC): 8120 · Exhaust Turbocharger
- Part: Seal
- Condition: Leaking
- Location: Turbocharger
- Component: Turbocharger, Garrettltd
- Component part number: LW12463
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: E, A

## Discrepancy

DURING CLIMB OUT, THE PILOT REPORTED A LOSS IN MANIFOLD PRESSURE ON THE LT ENGINE.  VISUALLY THE PILOT SAW SMOKE COMING FROM THE LT ENGINE.  THE PILOT SHUTDOWN THE LT ENGINE, RETURNED & LANDED WITHOUT INCIDENT.  THE LT ENGINE TURBO CHARGER OIL SEAL FAILED CAUSING THE LOSS IN MANIFOLD PRESSURE & SMOKE.  REMOVED & REPLACED LT ENGINE TURBOCHARGER.  PERFORMED ENGINE RUN OPS CHECKED GOOD.  ALL ENGINE CHECKS WERE NORMAL.
